MAUDE Adverse Event Report: BECTON, DICKINSON AND CO. BD POSIFLUSH XS/SF; SALINE VASCULAR ACCESS FLUSH

BECTON, DICKINSON AND CO. BD POSIFLUSH XS/SF; SALINE VASCULAR ACCESS FLUSH
Catalog Number 306553
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.B3.The date received by manufacturer has been used for this field.
 
Event or Problem Description
It was reported that bd posiflush-xs / sf was double packaged with conflicting labeling.The following information was provided by the initial reporter: caller states they have the posiflush sterile field saline syringe, ref (b)(4).A nurse noticed the syringe was double packaged.The first package is a clear packaging wrapper that says, "do not place syringe on sterile field"; this is then packaged in a second plastipak style packaging that says "may be used on sterile field using proper aseptic technique." the nurses were questioning which is correct and do not want to use the syringe in a sterile field if it is not safe.Caller wondering if this syringe is supposed to be packaged this way because both labels contradict each other.Additional information: i don¿t have a date of the event, as i was following up for someone else.No physical sample and no adverse event to my knowledge.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 306553 and lot number 2082648.The review did not reveal any possible non-conformances during the production process that could have contributed to this reported incident.To aid in the investigation of this issue, one (1) picture sample was provided for evaluation by our quality team.The blister pack sf posiflush product (306553) can be used on a sterile field using proper aseptic technique.The clear flow wrapped sp posiflush product (306546) must not be used on a sterile field.The labelling of both the sp and the sf product was confirmed to be correct and indicates the correct use for each posiflush product.The sp product and the sf product are two different products and are manufactured on separate distinct manufacturing lines.Based on the provided feedback, we are unable to conclusively determine if the reported information pertains to confusion between the two different posiflush products, sf (306553) versus sp (306546), or if there was an issue of rehandling of the product postproduction that could have impacted this potential issue e.G.Collating multiple products for subsequent delivery to customers.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
30-december-2024: i don¿t have a date of the event, as i was following up for someone else.No physical sample and no adverse event to my knowledge.14-january-2025: this was an issue brought forth by a nurse as a general question that came to our shared inbox.I don¿t have any details other than what i have sent already.We just wanted to know which ones are ok to be used on a sterile field since the outer clear packaging seemed to differ than the inner packaging verbiage.Unfortunately, i do not have a set time to set up a call as we work different tasks.Also, do not have a specific pt info.If it helps, you may close out the case.We will reach back out if anyone else brings forth the same concern.04-february-2025: the home health nurse does not have it anymore.She stated that she disposed of them in sharps container.

Brand Name
BD POSIFLUSH XS/SF
Common Device Name
SALINE VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BECTON, DICKINSON AND CO.
donore road
drogheda
Manufacturer (Section G)
BECTON, DICKINSON AND CO.
donore road
drogheda
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21163866
Report Number9616657-2025-00001
Device Sequence Number11830526
Product Code NGT
UDI-Device Identifier00382903065530
UDI-Public(01)00382903065530(11)220323(17)250228(10)2082648
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K153481
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue Number306553
Device Lot Number2082648
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2024
Supplement Date Received by Manufacturer02/19/2025
Initial Report FDA Received Date01/15/2025
Supplement Report FDA Received Date02/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown